Alert archive / Georgia / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 191, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 12, 2023, 6:06 PM EDT for 5 counties in Georgia. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2023, 6:06 PM EDT (22:06 UTC)
- Expired
- Jun 12, 2023, 6:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dodge County, GA, Laurens County, GA, Montgomery County, GA, Telfair County, GA, Wheeler County, GA
The radar
The Robins AFB radar (KJGX), 95 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 6:24 PM EDT | HAIL 1 | Chauncey, GA | Quarter Sized hail reported near the intersection of Cemetery st. and Colden Isles Pkwy. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.1 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 454 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted.
054
WUUS52 KFFC 122206
SVRFFC
GAC091-175-209-271-309-122245-
/O.NEW.KFFC.SV.W.0191.230612T2206Z-230612T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
606 PM EDT Mon Jun 12 2023
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
South central Laurens County in central Georgia...
East central Dodge County in central Georgia...
Eastern Telfair County in central Georgia...
Wheeler County in central Georgia...
Southwestern Montgomery County in central Georgia...
* Until 645 PM EDT.
* At 605 PM EDT, a severe thunderstorm was located near Jay Bird
Springs, or 7 miles east of Eastman, moving southeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
McRae, Eastman, Alamo, Helena, Lumber City, Glenwood, Uvalda,
Scotland, Chauncey, Towns, Spring Hill, Cedar Grove, Jay Bird
Springs, Achord, Little Ocmulgee State Park, Godwinsville, Jordan
and Charlotteville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3218 8318 3231 8304 3212 8251 3196 8252
3196 8257 3193 8259 3194 8260 3192 8263
3192 8268 3191 8268 3190 8269 3190 8270
3189 8271 3185 8280
TIME...MOT...LOC 2205Z 294DEG 36KT 3220 8305
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
987
WWUS52 KFFC 122226
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
626 PM EDT Mon Jun 12 2023
GAC175-122236-
/O.CAN.KFFC.SV.W.0191.000000T0000Z-230612T2245Z/
Laurens GA-
626 PM EDT Mon Jun 12 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LAURENS COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3211 8310 3221 8283 3212 8251 3196 8252
3196 8257 3194 8258 3194 8260 3192 8263
3192 8268 3190 8269 3190 8270 3189 8271
3185 8280
TIME...MOT...LOC 2226Z 296DEG 41KT 3209 8279
$$
GAC091-209-271-309-122245-
/O.CON.KFFC.SV.W.0191.000000T0000Z-230612T2245Z/
Dodge GA-Telfair GA-Wheeler GA-Montgomery GA-
626 PM EDT Mon Jun 12 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR EAST CENTRAL DODGE...EASTERN TELFAIR...WHEELER AND SOUTHWESTERN
MONTGOMERY COUNTIES...
At 626 PM EDT, a severe thunderstorm was located near Scotland, or
near Alamo, moving southeast at 45 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
McRae, Alamo, Helena, Lumber City, Uvalda, Scotland, Chauncey, Towns,
Spring Hill, Jay Bird Springs, Achord, Little Ocmulgee State Park,
Jordan and Charlotteville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3211 8310 3221 8283 3212 8251 3196 8252
3196 8257 3194 8258 3194 8260 3192 8263
3192 8268 3190 8269 3190 8270 3189 8271
3185 8280
TIME...MOT...LOC 2226Z 296DEG 41KT 3209 8279
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:44 PM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jun 12, 3:44 PM EDT, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 344 PM EDT Mon Jun 12 2023 ...Afternoon Area Forecast Discussion... .SHORT TERM... (This evening through Tuesday) Issued at 343 PM EDT Mon Jun 12 2023 An active pattern is expected in the short term period, with the Southeast CONUS situated between a persistent upper ridge over the northwestern Gulf of Mexico and a closed low centered over the northern Great Lakes region. A tight gradient between these two features is contributing to compressed zonal flow aloft. A surface low associated with the upper closed low is extending a cold front through the region, which is currently bisecting the forecast area, and is expected to continue moving southeastward through the remainder of the afternoon and into the evening. Cooler northwesterly winds behind the front combined with a persistent low cloud deck will keep afternoon temperatures across north Georgia limited to the upper 70s and low 80s. However, to the south of the front, cloud coverage has been more scattered, allowing for more diurnal heating and temperatures rising into the upper 80s to low 90s. With convergence ahead of the front and MUCAPE increasing to between 2500-3500 J/kg in central Georgia, scattered thunderstorms have begun to quickly develop ahead of the cold front over the last couple of hours. These storms are expected to persist into the early evening hours, at which point they will weaken and move out of the area as the cold front approaches our southern border. With modest low-level shear of 15-20 kts ahead of the frontal boundary, combined with low-level lapse rates between 7-8 C/km and DCAPE values between 700-900 J/kg, there is the potential that a few storms could become strong to severe, capable of producing damaging wind gusts and large hail. Tonight, the aforementioned ridge will move eastward and the low pressure system over the Great Lakes region will begin to occlude, setting Georgia up underneath strong zonal flow aloft. At this point, the cold front will become oriented nearly parallel to this zonal flow and stall across south-central Georgia. Much of north Georgia will remain within the post-frontal airmass tonight into Tuesday. Low temperatures on Tuesday morning are expected to be in the mid 50s to low 60s to the north of the front and mid to upper 60s south of the front. Dewpoints will gradually increase through the day on Tuesday as low-level winds shift from northwesterly to southwesterly, increasing into the 60s across the area (and even some low 70s in south-central Georgia) by Tuesday afternoon. Precipitable water values will similarly recover to between 1.5 to 1.75 ". Afternoon highs on Tuesday are expected to be mainly in the upper 70s in north Georgia and 80s elsewhere across the forecast area. A feature to keep an eye on Tuesday will be a mid/upper level shortwave quickly traversing the nearly zonal flow from the southern Great Plains towards Georgia. Continued moisture transport will also be ongoing within the mid to upper level flow and southwesterly surface flow. As a result, showers and thunderstorms will increase in coverage from west to east tomorrow morning and into the afternoon, with highest chances near the stalled frontal boundary across the southern tier of counties. With warm air advection ongoing, portions of central Georgia could see MUCAPE values increase to between 2000-3000 J/kg during peak heating hours tomorrow afternoon. With deep layer bulk shear values furthermore between 40-50 kts, there is the possibility that some storms could become severe and capable of producing damaging wind gusts and large hail. However, it should be noted that the severe threat in the peak heating hours will be contingent upon convection earlier in the day, and will thus need to be monitored as it evolves. The frontal boundary will begin to meander back to the north on Tuesday night into Wednesday morning, at which point another shortwave disturbance will bring numerous showers and thunderstorms across the forecast area once again, with highest chances once again focused along the front. Rainfall amounts on Tuesday through the start of the day on Wednesday are expected to be between 1-1.5 inches across central Georgia, with progressively lower amounts to the north, further away from the frontal boundary. Some stronger storms could produce locally heavy rainfall, which could lead to isolated flooding concerns. This won't be end of a wet week, though, as more showers and thunderstorms are expected after the extended period picks up on Wednesday... King && .LONG TERM... (Wednesday morning through next Sunday) Issued at 343 PM EDT Mon Jun 12 2023 It's shaping up to be a fairly active week across North and Central Georgia in the long term. Synoptically, our forecast area will be sandwiched between a developing upper low across the Great Lakes and broad ridging across the western Gulf resulting in quasi-zonal like flow aloft for the first part of the extended forecast. At the surface, a frontal boundary is forecast to still be making its way northward across the area by Wednesday. A few shortwaves will pass through the main flow and will aid in more numerous to widespread storms mainly the in vicinity of where the frontal boundary sets up Wednesday into Thursday. Dewpoints during this time will climb into the upper 60s to low 70s with PWATs on the order of 1.5 to 2.0" making for a juicy airmass and resulting in instability nearing 2500 J/kg (SBCAPE). The Storm Prediction Center (SPC) has highlighted much of central and south Georgia in a marginal to slight risk of severe storms on Wednesday with strong gusty winds and hail being the main threat. Though given the recent rainfall we've seen over the past two days, localized heavy rainfall and flash flooding will be a growing concern this week by this point in the week. In addition to the severe weather outlook the Weather Prediction Center (WPC) has highlighted an area, similar to that of SPC of a marginal to slight risk of excessive rainfall. Models start to diverge by the weekend though it looks like by Friday and through the weekend any convection will be more diurnally driven as the upper low to our north translates east and flow aloft weakens. A slight warming trend can be expected as far as temperatures. Highs are forecast to be in the 80s warming to the upper 80s/low 90s by the end of the work week. Low temperatures will generally be in the 60s through the remainder of the week. The biggest thing to note for the extended forecast going forward is the fact that this is an evolving forecast and a lot of what will occur later this week will largely be dependent on what transpires the previous day (i.e convection on Wednesday will largely be dependent on how things evolve on Tuesday). Stay tuned... 07 && .AVIATION... (18Z TAFS) Issued at 141 PM EDT Mon Jun 12 2023 As the period begins, skies are mainly BKN to OVC across the area with ceilings ranging from 025-035. Ceilings are expected to lift to low VFR by 20Z. SHRA/TSRA has begun to develop ahead of the cold front advancing southward through Georgia. VCSH has been introduced at the ATL sites and AHN until 19-20Z, at which point precipitation should move to the south. With better coverage expected in central Georgia, a TEMPO for TSRA has been introduced from 18-22Z at MCN. SHRA/TSRA will diminish after sunset. Winds will be W to NW through the period, at 10-12 kts with gusts up to 22 kts this afternoon, diminishing to 4-8 kts overnight. SHRA/TSRA will spread from west to east into Georgia late tomorrow morning into the afternoon. //ATL Confidence...18Z Update... Medium confidence on timing of precipitation. High confidence on all other elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 60 78 63 80 / 10 50 60 70 Atlanta 62 78 65 80 / 20 60 70 80 Blairsville 51 73 55 77 / 10 30 30 50 Cartersville 58 77 62 80 / 20 60 60 70 Columbus 66 85 67 83 / 20 70 80 90 Gainesville 58 76 63 80 / 10 40 50 60 Macon 66 85 66 82 / 20 60 80 90 Rome 59 79 64 82 / 20 50 50 70 Peachtree City 60 79 63 80 / 20 60 70 80 Vidalia 70 89 70 86 / 40 70 70 80 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...King LONG TERM....07 AVIATION...King
Hazardous weather outlook, Jun 12, 12:56 PM EDT, 5 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1256 PM EDT Mon Jun 12 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-131700- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1256 PM EDT Mon Jun 12 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are likely this afternoon and evening across central Georgia and portions of north Georgia. A few storms may become strong to severe, capable of producing damaging wind gusts, hail, and frequent lightning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Numerous thunderstorms are expected each day Tuesday through Thursday. Currently, the primary risk associated with these storms will be heavy rainfall which could produce localized flooding concerns. These storms will also be capable of producing frequent lightning, strong winds, and hail. Scattered thunderstorms will be possible across the area Friday through Sunday, with the highest chances in the afternoon and evening each day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Jun 12, 2:53 PM EDT, 3 hours 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
253 PM EDT Mon Jun 12 2023
GAZ109-110-121930-
Telfair GA-Dodge GA-
253 PM EDT Mon Jun 12 2023
...A strong thunderstorm will impact portions of southern Dodge and
northwestern Telfair Counties through 330 PM EDT...
At 253 PM EDT, a strong thunderstorm was centered near Rhine, or
near Abbeville, moving east at 35 mph.
HAZARD...40 to 50 mph wind, nickel sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
McRae, Milan, Rhine, Chauncey, Jay Bird Springs, Five Points, Achord
and Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3192 8322 3194 8323 3194 8324 3195 8324
3195 8326 3199 8329 3200 8328 3201 8330
3202 8329 3204 8330 3216 8301 3204 8290
3191 8295
TIME...MOT...LOC 1853Z 260DEG 29KT 3200 8324
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHLocal storm report, Jun 12, 3:28 PM EDT, 2 hours 38 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
328 PM EDT Mon Jun 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM Hail Milan 32.02N 83.06W
06/12/2023 E1.00 inch Telfair GA Postal Employee
Milan Post office reported Quarter Sized
Hail.
&&
TVSpecial weather statement, Jun 12, 5:08 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
508 PM EDT Mon Jun 12 2023
GAZ095-096-105-107-109-122145-
Dooly GA-Houston GA-Bleckley GA-Dodge GA-Pulaski GA-
508 PM EDT Mon Jun 12 2023
...A strong thunderstorm will impact portions of northwestern Dodge,
Pulaski, northeastern Dooly, southwestern Bleckley and southern
Houston Counties through 545 PM EDT...
At 507 PM EDT, a strong thunderstorm was over Clinchfield, or near
Perry, moving southeast at 35 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Perry, Cochran, Hawkinsville, Dubois, Hayneville, Browndale, Empire,
Mobley Crossing, Elko, Roddy, Grove Park, Baileys Park, Ocmulgee
Banks, Ocmulgee Public Fishing Area, Paulk, Pulaski State Prison,
Porter, Gresston, Sand Bed and Grovania.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3233 8382 3250 8371 3239 8323 3222 8322
3214 8336
TIME...MOT...LOC 2107Z 293DEG 31KT 3241 8368
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 12, 5:09 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
509 PM EDT Mon Jun 12 2023
GAZ086-097-098-122145-
Emanuel GA-Treutlen GA-Laurens GA-
509 PM EDT Mon Jun 12 2023
...Strong thunderstorms will impact portions of central Laurens,
southwestern Emanuel and Treutlen Counties through 545 PM EDT...
At 509 PM EDT, a line of strong thunderstorms was along a line
extending from Montrose to near East Dublin to near Blackville, and
moving east at 50 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Dublin, Soperton, East Dublin, Dexter, Dudley, Oak Park, Montrose,
Lothair, Orland, Rockledge, Orianna, Minter, Harlow, Lowery,
Blackville, Zaidee and Gillis Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3230 8229 3231 8236 3235 8241 3233 8255
3235 8281 3242 8306 3249 8318 3253 8320
3254 8319 3258 8313 3257 8280 3253 8267
3252 8267 3251 8265 3252 8263 3245 8237
3236 8227
TIME...MOT...LOC 2109Z 291DEG 45KT 3255 8315 3249 8285 3245 8256
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 12, 5:44 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
544 PM EDT Mon Jun 12 2023
GAZ097-107-109>111-122230-
Wheeler GA-Telfair GA-Laurens GA-Dodge GA-Pulaski GA-
544 PM EDT Mon Jun 12 2023
...A strong thunderstorm will impact portions of southern Laurens,
Dodge, east central Pulaski, northeastern Telfair and central Wheeler
Counties through 630 PM EDT...
At 544 PM EDT, a strong thunderstorm was over Gresston, or near
Eastman, moving east at 45 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
McRae, Eastman, Alamo, Helena, Glenwood, Cadwell, Scotland, Chauncey,
Dubois, Gresston, Plainfield, Empire, Yonkers, Landsburg, Cedar
Grove, Roddy, Jay Bird Springs, Achord, Little Ocmulgee State Park
and Godwinsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3202 8299 3201 8300 3202 8300 3219 8338
3230 8332 3232 8329 3234 8330 3237 8328
3240 8324 3225 8269 3205 8266 3197 8289
TIME...MOT...LOC 2144Z 291DEG 38KT 3227 8326
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 12, 5:47 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
547 PM EDT Mon Jun 12 2023
GAZ086-097-098-111>113-122215-
Toombs GA-Wheeler GA-Emanuel GA-Treutlen GA-Montgomery GA-Laurens GA-
547 PM EDT Mon Jun 12 2023
...Strong thunderstorms will impact portions of east central Laurens,
northern Toombs, south central Emanuel, Treutlen, northern Wheeler
and northern Montgomery Counties through 615 PM EDT...
At 547 PM EDT, a line of strong thunderstorms was along a line
extending from near Lowery to Zaidee, and moving east at 40 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Lyons, Soperton, Vidalia, Oak Park, Higgston, Tarrytown, Lothair,
Ponderosa, Orland, Rockledge, Barnhill, Minter, Kibbee, Lowery,
Zaidee and Normantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3221 8250 3229 8271 3239 8289 3250 8275
3237 8232 3228 8222 3226 8222 3224 8221
3221 8221 3220 8220 3218 8219
TIME...MOT...LOC 2147Z 292DEG 33KT 3241 8277 3237 8256
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:06 PM EDT | Special Weather Statement | FFC | Pickens | 24 min |
| Jun 11, 8:27 PM EDT | Special Weather Statement | FFC | Banks | 18 min |
| Jun 11, 8:30 PM EDT | Special Weather Statement | FFC | Pickens | 15 min |
| Jun 11, 8:32 PM EDT | Severe Thunderstorm Warning | FFC | Banks | 13 min |
| Jun 11, 8:42 PM EDT | Severe Thunderstorm Warning | FFC | Banks | 20 min |
| Jun 11, 8:47 PM EDT | Special Weather Statement | FFC | Montgomery | 28 min |
| Jun 11, 8:50 PM EDT | Special Weather Statement | FFC | Dawson, Lumpkin, Union | 25 min |
| Jun 11, 8:52 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Lumpkin, Pickens, Union | 41 min |
| Jun 11, 9:07 PM EDT | Special Weather Statement | FFC | Dawson, Lumpkin | 23 min |
| Jun 11, 9:18 PM EDT | Special Weather Statement | FFC | Dawson, Lumpkin | 27 min |
| Jun 11, 9:37 PM EDT | Special Weather Statement | FFC | Fannin | 38 min |
| Jun 11, 9:54 PM EDT | Special Weather Statement | FFC | Montgomery | 36 min |
| Jun 11, 10:05 PM EDT | Special Weather Statement | FFC | Lumpkin | 25 min |
| Jun 11, 10:16 PM EDT | Special Weather Statement | FFC | Gilmer | 29 min |
| Jun 11, 10:26 PM EDT | Special Weather Statement | FFC | White | 34 min |
| Jun 11, 10:37 PM EDT | Special Weather Statement | FFC | Catoosa, Dade | 38 min |
| Jun 11, 10:50 PM EDT | Special Weather Statement | FFC | Laurens | 25 min |
| Jun 11, 11:05 PM EDT | Special Weather Statement | FFC | Catoosa, Whitfield | 25 min |
| Jun 11, 11:40 PM EDT | Special Weather Statement | FFC | Fannin | 35 min |
| Jun 11, 11:42 PM EDT | Special Weather Statement | FFC | Chattooga, Floyd | 33 min |
| Jun 12, 12:04 AM EDT | Special Weather Statement | FFC | Bartow, Floyd, Gordon, Polk | 26 min |
| Jun 12, 12:27 AM EDT | Special Weather Statement | FFC | Bartow, Polk | 33 min |
| Jun 12, 12:30 AM EDT | Special Weather Statement | FFC | Carroll, Haralson | 45 min |
| Jun 12, 1:10 AM EDT | Special Weather Statement | FFC | Forsyth, Hall | 35 min |
| Jun 12, 1:43 AM EDT | Special Weather Statement | FFC | Banks, Jackson | 32 min |
| Jun 12, 2:48 AM EDT | Special Weather Statement | FFC | Baldwin, Hancock | 27 min |
| Jun 12, 3:09 AM EDT | Special Weather Statement | FFC | Glascock, Warren | 36 min |
| Jun 12, 3:17 AM EDT | Special Weather Statement | FFC | Hancock | 28 min |
| Jun 12, 3:32 AM EDT | Special Weather Statement | FFC | Stewart | 28 min |
| Jun 12, 3:47 AM EDT | Special Weather Statement | FFC | Stewart, Webster | 28 min |
| Jun 12, 4:11 AM EDT | Special Weather Statement | FFC | Schley, Sumter | 34 min |
| Jun 12, 4:43 AM EDT | Special Weather Statement | FFC | Dooly, Pulaski, Sumter | 32 min |
| Jun 12, 4:59 AM EDT | Special Weather Statement | FFC | Bleckley, Houston, Twiggs, Wilkinson | 31 min |
| Jun 12, 5:03 AM EDT | Special Weather Statement | FFC | Jefferson | 27 min |
| Jun 12, 5:15 AM EDT | Special Weather Statement | FFC | Crisp, Pulaski, Wilcox | 30 min |
| Jun 12, 5:30 AM EDT | Special Weather Statement | FFC | Johnson, Laurens, Treutlen | 30 min |
| Jun 12, 5:41 AM EDT | Special Weather Statement | FFC | Dodge, Montgomery, Telfair, Wheeler, Wilcox | 49 min |
| Jun 12, 5:56 AM EDT | Special Weather Statement | FFC | Emanuel, Laurens, Treutlen | 49 min |
| Jun 12, 6:25 AM EDT | Special Weather Statement | FFC | Montgomery, Toombs, Wheeler | 50 min |
| Jun 12, 6:42 AM EDT | Special Weather Statement | FFC | Emanuel | 18 min |
| Jun 12, 6:59 AM EDT | Special Weather Statement | FFC | Toombs | 31 min |
| Jun 12, 2:22 PM EDT | Special Weather Statement | FFC | Wilcox | 38 min |
| Jun 12, 2:53 PM EDT | Special Weather Statement | FFC | Dodge | 37 min |
| Jun 12, 3:05 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Telfair, Wheeler | 22 min |
| Jun 12, 5:08 PM EDT | Special Weather Statement | FFC | Houston, Pulaski | 37 min |
| Jun 12, 5:09 PM EDT | Special Weather Statement | FFC | Laurens, Treutlen | 36 min |
| Jun 12, 5:44 PM EDT | Special Weather Statement | FFC | Dodge, Wheeler | 46 min |
| Jun 12, 5:47 PM EDT | Special Weather Statement | FFC | Treutlen | 28 min |
| Jun 12, 6:04 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Toombs, Treutlen, Wheeler | 23 min |
| Jun 12, 6:47 PM EDT | Special Weather Statement | FFC | Telfair | 28 min |
| Jun 12, 7:23 PM EDT | Special Weather Statement | FFC | Wilcox | 37 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.